Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 18, 2014, 8:21 PM CDT for Ector County, Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2014, 8:21 PM CDT (01:21 UTC)
- Expired
- Jun 18, 2014, 8:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Midland/Odessa, TX
County Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 26 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 8:30 PM CDT | TSTM WND DMG | Odessa, TX | 20 POWER POLES BLOWN DOWN AT YUKON AND GRANDVIEW IN ODESSA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1057 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
083
WWUS84 KMAF 190121
SPSMAF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
821 PM CDT WED JUN 18 2014
TXZ061-062-068-190145-
ECTOR-MIDLAND-CRANE-
821 PM CDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EASTERN ECTOR...NORTH CENTRAL CRANE AND WEST CENTRAL MIDLAND COUNTIES
UNTIL 845 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER ODESSA AT 820 PM CDT...MOVING
EAST AT 20 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE DEVELOPING SOUTH
OF ODESSA INTO NORTHERN CRANE COUNTY. ALL STORMS ARE MOVING EAST AT 20
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO NICKEL SIZE HAIL AND GUSTY WINDS OVER 50 MPH...
DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEEK SAFE SHELTER NOW.
&&
LAT...LON 3198 10223 3171 10237 3158 10245 3159 10263
3185 10258 3198 10246
TIME...MOT...LOC 0120Z 254DEG 15KT 3189 10236
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 18, 6:24 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 18, 6:24 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 624 PM CDT Wed Jun 18 2014 .UPDATE... Update to increase PoPs after 19/00Z. && .DISCUSSION... Convection is ongoing across the forecast area this evening. A few stronger storms have occurred, but for the most part a lack of shear appears to be keeping most storms on the weak side. Water vapor imagery indicates some enhancement over New Mexico ahead of a shortwave trough there, so think we could see thunderstorms last for the next several hours, if not a little longer tonight. Will send an update to increase PoPs over much of the area for tonight. Since severe storms should be the exception, and not the rule, will keep the mention in the Hazardous Weather Outlook. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 69 89 67 88 / 30 20 10 10 BIG SPRING TX 72 90 70 89 / 30 20 10 20 CARLSBAD NM 68 96 67 92 / 20 30 20 10 DRYDEN TX 75 92 73 90 / 10 20 10 30 FORT STOCKTON TX 70 88 68 87 / 30 30 10 20 GUADALUPE PASS TX 69 88 65 83 / 20 30 20 20 HOBBS NM 65 91 64 89 / 30 30 20 10 MARFA TX 61 84 59 81 / 30 40 10 30 MIDLAND INTL AIRPORT TX 71 89 69 88 / 30 20 10 10 ODESSA TX 71 89 67 88 / 30 20 10 10 WINK TX 73 95 69 92 / 30 30 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/99
Hazardous weather outlook, Jun 18, 6:16 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 616 PM CDT WED JUN 18 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-192330- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 616 PM CDT WED JUN 18 2014 /516 PM MDT WED JUN 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL STRETCH FROM THE NORTHWEST PERMIAN BASIN SOUTH TO THE DAVIS MOUNTAINS AND MARFA PLATEAU. SOME OF THE STORMS COULD BECOME SEVERE THIS EVENING WITH DAMAGING WINDS THE GREATER SEVERE WEATHER THREAT. IN ADDITION THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND THURSDAY EVENING ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS. THE BEST CHANCE OF THUNDERSTORMS IS EXPECTED TO STRETCH FROM THE SOUTHEAST NEW MEXICO PLAINS SOUTH INTO THE WESTERN PERMIAN BASIN TO THE DAVIS MOUNTAINS. A FEW STORMS COULD BECOME STRONG TO POSSIBLY SEVERE WITH LARGE HAIL AND STRONG WINDS POSSIBLE. IN ADDITION LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS. THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY ACROSS PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS. THE BEST CHANCE WILL BE ACROSS AREAS MAINLY SOUTH OF THE PECOS RIVER IN WEST TEXAS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...HAIL...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 18, 7:05 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
705 PM CDT WED JUN 18 2014
TXZ051-052-062-063-190045-
GLASSCOCK-HOWARD-MARTIN-MIDLAND-
705 PM CDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR INTENSIFYING THUNDERSTORMS
AFFECTING NORTHEASTERN MIDLAND...NORTHWESTERN
GLASSCOCK...SOUTHEASTERN MARTIN AND SOUTHWESTERN HOWARD COUNTIES
UNTIL 745 PM CDT...
AN INTENSIFYING THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF LOMAX
AT 703 PM CDT...MOVING SOUTH AT 15 MPH. SH 137 AND SPRABERRY WILL
BE IMPACTED BY THESE STORMS. GUSTY WINDS UP TO 55 MPH AND NICKEL
SIZED HAIL ARE POSSIBLE WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3186 10150 3180 10179 3185 10194 3213 10188
3214 10150
TIME...MOT...LOC 0003Z 016DEG 12KT 3202 10175Special weather statement, Jun 18, 7:51 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 751 PM CDT WED JUN 18 2014 TXZ051-052-062-063-190130- GLASSCOCK-HOWARD-MARTIN-MIDLAND- 751 PM CDT WED JUN 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR INTENSIFYING THUNDERSTORMS AFFECTING NORTHEASTERN MIDLAND...NORTHERN GLASSCOCK...SOUTHERN MARTIN AND SOUTHWESTERN HOWARD COUNTIES UNTIL 830 PM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF LOMAX AT 751 PM CDT...MOVING EAST AT 15 MPH. WINDS UP TO 55 MPH AND NICKEL HAIL ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3208 10132 3177 10140 3209 10218 3237 10205 TIME...MOT...LOC 0051Z 282DEG 12KT 3196 10162
Local storm report, Jun 18, 8:00 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
800 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND GST MIDLAND 32.00N 102.08W
06/18/2014 E60 MPH MIDLAND TX LAW ENFORCEMENT
60 MPH WINDS AND NICKEL HAIL REPORTED ON LOOP 250 AND
WADLEY IN MIDLAND.
&&
MSCHULDTLocal storm report, Jun 18, 8:09 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
809 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND GST MIDLAND INTERNATIONAL A 31.94N 102.19W
06/18/2014 M64.00 MPH MIDLAND TX ASOS
&&
AKLSpecial weather statement, Jun 18, 8:19 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 819 PM CDT WED JUN 18 2014 TXZ045-046-050-051-190145- DAWSON-GAINES-MARTIN-ANDREWS- 819 PM CDT WED JUN 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING NORTHEASTERN ANDREWS...NORTHWESTERN MARTIN...SOUTHEASTERN GAINES AND SOUTHWESTERN DAWSON COUNTIES UNTIL 845 PM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 15 MILES WEST OF THREE LEAGUES AT 818 PM CDT...MOVING EAST AT 25 MPH. WINDS UP TO 55 MPH AND NICKEL SIZED HAIL IS POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3252 10193 3231 10205 3236 10234 3256 10230 TIME...MOT...LOC 0118Z 277DEG 21KT 3243 10220
Special weather statement, Jun 18, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
821 PM CDT WED JUN 18 2014
TXZ061-062-068-190145-
ECTOR-MIDLAND-CRANE-
821 PM CDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EASTERN ECTOR...NORTH CENTRAL CRANE AND WEST CENTRAL MIDLAND COUNTIES
UNTIL 845 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER ODESSA AT 820 PM CDT...MOVING
EAST AT 20 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE DEVELOPING SOUTH
OF ODESSA INTO NORTHERN CRANE COUNTY. ALL STORMS ARE MOVING EAST AT 20
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO NICKEL SIZE HAIL AND GUSTY WINDS OVER 50 MPH...
DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEEK SAFE SHELTER NOW.
&&
LAT...LON 3198 10223 3171 10237 3158 10245 3159 10263
3185 10258 3198 10246
TIME...MOT...LOC 0120Z 254DEG 15KT 3189 10236The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:05 PM CDT | Special Weather Statement | MAF | Glasscock | 40 min |
| Jun 18, 7:16 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Crane, Dawson, Ector, Gaines, Martin and 3 more | 59 min |
| Jun 18, 7:40 PM CDT | Areal Flood Advisory | MAF | Andrews, Martin | 3 hr |
| Jun 18, 7:51 PM CDT | Special Weather Statement | MAF | Glasscock, Martin | 39 min |
| Jun 18, 7:53 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Ector, Glasscock, Howard, Martin, Midland | 67 min |
| Jun 18, 8:07 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Jun 18, 8:19 PM CDT | Special Weather Statement | MAF | Martin | 26 min |
| Jun 18, 8:36 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| Jun 18, 9:04 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 56 min |
| Jun 19, 3:32 PM CDT | Special Weather Statement | MAF | Cochran | 43 min |
| Jun 19, 4:13 PM CDT | Special Weather Statement | MAF | Culberson | 62 min |
| Jun 19, 4:23 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 67 min |
| Jun 19, 4:49 PM CDT | Special Weather Statement | MAF | 41 min | |
| Jun 19, 5:07 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jun 19, 6:23 PM CDT | Special Weather Statement | MAF | Yoakum | 37 min |
| Jun 19, 6:54 PM CDT | Special Weather Statement | MAF | Jeff Davis, Loving, Reeves | 36 min |
| Jun 19, 3:25 PM CDT | Special Weather Statement | MAF | Lea | 35 min |
| Jun 19, 3:35 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 55 min |
| Jun 19, 4:38 PM CDT | Areal Flood Advisory | MAF | Lea | 3 hr |
| Jun 19, 5:14 PM CDT | Special Weather Statement | MAF | Eddy | 31 min |
| Jun 19, 5:58 PM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Jun 19, 6:09 PM CDT | Special Weather Statement | MAF | Eddy | 66 min |
| Jun 19, 6:15 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 60 min |
| Jun 19, 6:47 PM CDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Jun 19, 6:53 PM CDT | Special Weather Statement | MAF | Eddy | 67 min |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.